Thunderstorm Wind, Calhoun
- When
- June 14, 3:36 PM CST
- Where
- Calhoun County, 1.44 mi NNW of Pt Comfort
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 28.690, -96.557
Mesonet site at Point Comfort measured a gust to 64 mph.
A weak boundary moved into southeast Texas during the morning of the 14th. Storms formed along this boundary and moved southwest along the Texas coast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A weak boundary moved into southeast Texas during the morning of the 14th. Storms formed along this boundary and moved southwest along the Texas coast. The storms moved into a region of higher instability in the afternoon over the Middle Texas coast. The storms produced wind damage from Victoria and Port Lavaca southwest to Beeville and|Lake Corpus Christi. Wind gusts from 60 to 70 mph blew trees and power poles down, broke tree limbs, and caused roof damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 14, 1:45 PM CST, 1 hour 51 minutes earlier.
Area Forecast Discussion National Weather Service Corpus Christi TX 245 PM CDT Mon Jun 14 2021 .SHORT TERM (Tonight through Tuesday Night)... Hot and humid conditions will continue this afternoon with heat indices 105-109 across the Coastal Bend. Expect isolated showers and thunderstorms across the northeast Coastal Bend late this afternoon and evening as a weak S/W moves through. Moisture (PWATs 1.9") and instability (mixed layer capes 3000 j/kg) is highest in that area and the cap is weakest. Storms were currently moving SW across Wharton and Matagorda Counties and could approach Victoria and Calhoun Counties by 5pm. Given the environmental conditions a strong storm is possible. Convection should dissipate after sunset and winds become light and variable. This will allow for areas of fog to develop late tonight/toward sunrise Tuesday. Some patchy dense fog will be possible 10-13z Tue. Continued hot and mostly dry on Tuesday with temperatures/heat indices a degree or two less than today. Another mid level S/W will cross the NE Coastal Bend resulting in isolated/scattered showers and thunderstorms in the afternoon, mainly over the Victoria area. Winds will be light and variable, becoming onshore around 10 knots in the afternoon. Areas/Patchy fog is expected again Tuesday Night across the Coastal Plains. && .LONG TERM (Wednesday through Monday)... The upper air pattern at the beginning of the long term period will be dominated by a 600 decameter ridge over the Four Corners region. After some early morning fog Wednesday morning, a shortwave trough moving under this ridge will skirt southwest along the Texas coast. This may allow for a few showers to develop, but expect most activity to remain relegated to the sea breeze during the late morning and afternoon hours across the coastal counties. Similar conditions are expected again on Thursday with a few showers or storms developing along the sea breeze. Expect heat to persist both days with afternoon heat index values in the 100-105 degree range. Attention for Thursday into the weekend will focus on the evolution of an elongated trough currently located in the Bay of Campeche. Satellite imagery through the course of today has shown shower and thunderstorm activity associated with this feature remains largely disorganized. ASCAT passes have unfortunately missed sampling the bay this afternoon, but surface observations still indicated the presence of the surface trough. 850-250 MB shear analysis shows a corridor of very strong wind shear stretching from south of Brownsville to the Yucatan Peninsula and the presence of this shear axis will likely keep the surface trough disorganized and stationary over the next 48 hours. However, as mid-level ridging shifts westward on Thursday and an upper level trough develops and elongates along the Texas coast, the Bay of Campeche trough is expected to lift northward towards the central Gulf of Mexico and eventually the northern Gulf of Mexico by Friday. Global deterministic and ensemble guidance remains consistent in this general northward trend in movement with the trough developing into a surface low and likely a tropical depression by Friday as it interacts with an easterly moving wave from the Caribbean. Increasing shear along the Texas coast, however, may contribute to a rather lop-sided or asymmetrical system, with the majority of rain and wind on the north and east side of whatever develops. Have maintained consistency with the previous forecast and continued to advertise increasingly hazardous marine conditions as swell from this system arrives by Friday. Hazardous beach and marine conditions may continue through Sunday before improving. In the wake of this system, expect heat to build across South Texas. && .MARINE... Isolated showers and thunderstorms will be possible along the coast mainly north of Port Aransas late this afternoon and Tuesday afternoon with the onshore flow remaining weak. Light onshore winds continue through mid-week, becoming northeasterly and moderate Friday into Saturday as a low pressure system into the northern Gulf of Mexico. The National Hurricane Center indicates this system has a high chance of becoming a tropical depression late in the week. Small Craft Advisory conditions may begin over the offshore waters Friday afternoon due to increasing swells. Isolated showers and thunderstorms will be possible Wednesday through Thursday night, becoming scattered Friday through Saturday Night. Mariners should monitor the latest information from the National Hurricane Center. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 75 93 75 91 75 / 0 10 0 20 0 Victoria 74 94 74 93 73 / 20 30 20 20 0 Laredo 76 99 75 98 74 / 0 10 0 10 0 Alice 72 95 73 94 72 / 0 10 0 20 0 Rockport 77 92 78 91 77 / 10 10 0 20 0 Cotulla 76 99 77 98 75 / 10 10 10 10 0 Kingsville 73 93 74 92 73 / 0 10 0 10 0 Navy Corpus 79 90 79 89 78 / 10 10 0 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && JM/75...SHORT TERM MSH/98...LONG TERM
Hazardous Weather Outlook National Weather Service Corpus Christi TX 311 PM CDT Mon Jun 14 2021 TXZ229>234-239>247-342>347-442-443-447-152015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 311 PM CDT Mon Jun 14 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Isolated thunderstorms will be possible over the Victoria Crossroads this afternoon and evening. Afternoon heat indices from 105-109 degrees are possible this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms will be possible over the northern Coastal Bend to the Victoria Crossroads Tuesday and Wednesday. Afternoon heat indices from 105-109 degrees are possible across South Texas Tuesday and Wednesday. Isolated thunderstorms will be possible Friday with scattered thunderstorms possible this weekend over the coastal plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-152015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 311 PM CDT Mon Jun 14 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Isolated thunderstorms will be possible mainly north of Port Aransas this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible Tuesday through Thursday with scattered thunderstorms possible Friday into the weekend. Small Craft Advisory conditions will be possible over the Gulf waters Friday afternoon into the weekend.
Special Weather Statement National Weather Service Corpus Christi TX 1130 AM CDT Mon Jun 14 2021 TXZ231>233-241>244-246-150430- Live Oak-Bee-Goliad-Jim Wells-Inland Kleberg-Inland Nueces- Inland San Patricio-Inland Refugio- Including the cities of George West, Three Rivers, Beeville, Goliad, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, and Woodsboro 1130 AM CDT Mon Jun 14 2021 ...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS AFTERNOON... The combination of warm temperatures and high dewpoints will produce heat indices between 105 and 109 degrees this afternoon. Residents with outdoor activities planned are urged to drink plenty of water, wear light weight and light colored clothing and take frequent breaks from the heat. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes.
Special Weather Statement National Weather Service Corpus Christi TX 326 PM CDT Mon Jun 14 2021 TXZ231>234-241>247-342>347-442-443-447-150100- Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 326 PM CDT Mon Jun 14 2021 ...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY... The combination of light winds and abundant tropical moisture will make the atmosphere favorable for the development of weak tropical funnels today. Most of these funnel clouds will be short lived and usually do not touch the ground. However, you should be prepared to seek shelter in the event a funnel does reach the ground. TE
Special Weather Statement
National Weather Service Corpus Christi TX
401 PM CDT Mon Jun 14 2021
TXZ234-247-347-447-142200-
Coastal Calhoun-Inland Calhoun-Calhoun Islands-Victoria-
401 PM CDT Mon Jun 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CALHOUN AND
SOUTHEASTERN VICTORIA COUNTIES...
At 400 PM CDT, radar indicated strong thunderstorms were located
along a line extending from La Ward to Schicke Point to 6 miles
southwest of Matagorda. Movement was southwest at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Port Lavaca, Seadrift, Port Oconnor, Point Comfort, Alamo Beach,
Indianola, Bloomington, Magnolia Beach, Schicke Point, Long Mott,
Olivia, Placedo, Green Lake and Matagorda Island State Park.
This includes US Highway 87 between mile markers 824 and 840.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2855 9652 2845 9640 2840 9638 2839 9639
2835 9633 2830 9633 2819 9653 2861 9698
2881 9671 2870 9667 2867 9663 2870 9657
2870 9643 2872 9641 2864 9642 2863 9637
2865 9635 2867 9639 2868 9633 2864 9632
TIME...MOT...LOC 2100Z 016DEG 29KT 2887 9645 2865 9633 2863 9603
TEThe Corpus Christi radar (KCRP), 137 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
11 thunderstorm wind. Local standard time, as filed.
Mesonet site at Point Comfort measured a gust to 64 mph.
Multiple 3 to 6 inch diameter tree limbs were blown. Heavy machinery in the yard was moved.
Mesonet station northwest of Port Lavaca measured a gust to 61 mph.
Observer estimated wind gust to near 60 MPH near Austwell.
Several power poles were blown down between Victoria and Bloomington.
Shingles were blown off of homes near Mission Valley.
Significant structural damage occurred to the side of the building at the Grace Temple Church in Goliad.
Roof and awning damage occurred to several buildings near West 2nd Street and Jackson Street. Trees were blown down and roof damage occurred around the city of Beeville.
Tree was blown down on to the roof of a garage.
Public report of tree branches blown down.
Wind speed estimated by the public from light poles swaying in the wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967930, 967931, 967932, 967933, 967934, 967940, 967935, 967936, 967937, 967938, 967939.